Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 375, NWS Tulsa, OK

November 10, 2004LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 10, 2004, 10:02 PM CST for LeFlore County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2004, 10:02 PM CST (04:02 UTC)
Expired
Nov 10, 2004, 11:00 PM CST
In force
58 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS54 KTSA 110402
SVRTSA
OKC079-110500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1100 PM CST

* AT 957 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES NORTHWEST OF WISTER TO 13 MILES
  SOUTHWEST OF FANSHAWE...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POTEAU...
  PANAMA...CAMERON...SPIRO...POCOLA...ARKOMA AND BOKOSHE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3482 9446 3479 9508 3517 9491 3539 9443

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 9:30 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 10, 9:30 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
930 PM CST WED NOV 10 2004

UPPER LOW NEAR KSWO THIS EVENING AND WILL CONTINUE TO SLOWLY WORK
EASTWARD OVERNIGHT. THUNDERSTORMS ARE BECOMING MORE AND MORE
ELEVATED WITH TIME...BUT STILL A WELL DEFINED LINE EXTENDING FROM
WESTERN CHOCTAW COUNTY TO DELAWARE CO...AND THERE REMAINS AT LEAST A
MINIMAL THREAT OF STRONG WINDS AND HAIL WITH THIS LINE OF STORMS.
HAVE UPDATED TO DROP POPS OUT BEHIND THIS LINE OF STORMS...WILL
ISSUE ANOTHER UPDATE WITH EXPIRATION OF WW877 AT 10 PM.

ARE OF WRAP AROUND PRECIP ON NORTH SIDE OF UPPER LOW WILL AFFECT THE
FAR NORTHERN COUNTIES MUCH OF TONIGHT AND HAVE UPPED POPS AFTER
MIDNIGHT ALONG THE KANSAS BORDER. OTHERWISE PRECIP WILL END FROM THE
EAST AND EXIT NORTHWEST ARKANSAS EARLY THU MORNING.

REMAINDER OF FORECAST IN PRETTY GOOD SHAPE WITH WINDS SHIFTING
AROUND TO THE NORTH AND BEGINNING TO USHER IN COLDER AIR. TEMPS WILL
BEGIN TO FALL AS MUCH COOLER CANADIAN AIRMASS SETTLES IN...SOME
LOCATIONS LIKELY WILL SEE THU HIGH AT MIDNIGHT.

FORECAST ID = 14

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 10, 7:50 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
750 PM CST WED NOV 10 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
750 PM CST WED NOV 10 2004

...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN OKLAHOMA UNTIL 10
PM CST THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST AND
               WEST CENTRAL ARKANSAS.
        ONSET...ONGOING IN EASTERN OKLAHOMA...AFTER 10 PM IN
               WEST CENTRAL ARKANSAS.

DISCUSSION...
THE UPPER LEVEL STORM SYSTEM AND SURFACE FRONT WILL CONTINUE MOVING
ACROSS EASTERN OKLAHOMA AND INTO ARKANSAS THROUGH TONIGHT.  THE
GREATEST THREAT OF SEVERE WEATHER HAS SHIFTED TO THE SOUTH AND IS
EXPECTED TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 40 WHERE THE
AIRMASS IS STILL MARGINALLY UNSTABLE AT THIS TIME.

AT 730 PM...THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED WEST OF A
LINE FROM BARTLESVILLE TO TULSA TO OKEMA.

ALSO AT 730 PM...THE THREAT OF SEVERE THUNDERSTORMS EAST OF HIGHWAY
75 AND NORTH OF INTERSTATE 40 HAS DIMINISHED SIGNIFICANTLY. THE
AIRMASS OVER THAT AREA OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
HAS CONTINUED TO BECOME MORE STABLE AND LESS ABLE TO SUPPORT SEVERE
CONVECTION...ALTHOUGH SCATTERED THUNDERSTORMS CAN BE EXPECTED.

THE THREAT OF SEVERE THUNDERSTORMS WILL GRADUALLY END FROM THE WEST
AS THE SURFACE COLD FRONT MOVES ACROSS THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS STILL ADVISED AT THIS TIME OVER SOUTHEAST  AND EAST
CENTRAL OKLAHOMA.  SPOTTERS IN WEST CENTRAL ARKANSAS SHOULD REMAIN
ALERT TO CHANGING WEATHER CONDITIONS FOR POSSIBLE ACTIVITATION LATER
THIS EVENING.  SPOTTERS OVER NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS SHOULD ALSO REMAIN ALERT...ALTHOUGH ACTIVATION DOES NOT
APPEAR LIKELY AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION

In the hours before

Special weather statement, Nov 10, 8:55 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CST WED NOV 10 2004

OKZ062-110330-
MAYES OK-
855 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 855 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF PRYOR TO 5 MILES SOUTHEAST OF
MURPHY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MURPHY...LOCUST
GROVE...ROSE...SALINA...SPAVINAW...STRANG...PENSACOLA AND LANGLEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, Nov 10, 9:02 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CST WED NOV 10 2004

OKZ070-110345-
MUSKOGEE OK-
902 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 902 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES EAST OF FORT GIBSON TO 2 MILES SOUTHWEST
OF KEEFETON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...KEEFETON...
PORUM...WARNER...BRAGGS...FORT GIBSON AND WEBBERS FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, Nov 10, 9:09 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CST WED NOV 10 2004

OKZ063-110400-
DELAWARE OK-
909 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 909 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF DISNEY TO 7 MILES WEST OF
LEACH...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...LEACH...TWIN
OAKS...KANSAS...COLCORD...CHLOETA...ZENA...CLEORA...GROVE...BERNICE
AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Nov 10, 9:16 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CST WED NOV 10 2004

OKZ074-075-110415-
HASKELL OK-LATIMER OK-
916 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     HASKELL AND LATIMER

AT 916 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF WHITEFIELD TO 11 MILES SOUTHWEST
OF HIGGINS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...VETERANS COLONY...
STIGLER...LEQUIRE...LEWISVILLE...KINTA...MC
CURTAIN...ENTERPRISE...WHITEFIELD...KEOTA...KANIMA...WILBURTON...
YANUSH...HIGGINS...BENGAL...PANOLA AND RED OAK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Nov 10, 9:41 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CST WED NOV 10 2004

OKZ058-110430-
OTTAWA OK-
941 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 941 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM AFTON TO 9 MILES SOUTHEAST OF FAIRLAND...MOVING
NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, Nov 10, 9:52 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
952 PM CST WED NOV 10 2004

OKZ076-110445-
LE FLORE OK-
952 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 952 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF MILTON TO 15 MILES WEST OF
WHITESBORO...MOVING EAST AT 20 MPH. MUCH OF LE FLORE COUNTY WILL BE
AFFECTED BY THESE STORMS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:07 PM CSTTornado WarningTSAMuskogee23 min
Nov 10, 6:32 PM CSTSevere Thunderstorm WarningTSACreek58 min
Nov 10, 6:33 PM CSTTornado WarningTSACherokee57 min
Nov 10, 7:37 PM CSTSevere Thunderstorm WarningTSAOkmulgee38 min
Nov 10, 7:58 PM CSTSevere Thunderstorm WarningTSAMuskogee62 min
Nov 10, 9:55 PM CSTSevere Thunderstorm WarningTSALatimer50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.